Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2004, 5:47 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 13, 2004, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS54 KOHX 132247
SVRBNA
TNC165-189-132330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST SUMNER COUNTY IN TENNESSEE
EASTERN WILSON COUNTY IN TENNESSEE
* UNTIL 630 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM GALLATIN TO LEBANON TO
WATERTOWN. THE LINE OF SEVERE STORMS WILL MOVE NORTHEAST 30 MPH.
DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THE LINE OF
SEVERE THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN AROUND 550 PM CDT
CASTALIAN SPRINGS AROUND 600 PM CDT
WESTMORELAND AROUND 610 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE OAK GROVE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3628 8634 3596 8617 3599 8603 3634 8621
3646 8626 3665 8628 3661 8655 3640 8643
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:30 AM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 9:30 AM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT SUN JUN 13 2004 .DISCUSSION... ATMOSPHERE WORKED UP PRETTY GOOD YESTERDAY SO NOT QUITE AS UNSTABLE. CURRENTLY SOME CONVECTION TO NW AND S MOVING TOWRDS US. WILL KEEP AN EYE ON. AT LEAST NO OUTFLOW BOUNDARY BARRELLING DOWN AT US LIKE YESTERDAY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jun 13, 5:30 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON THROUGH EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR WITH THESE STORMS, PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE WINDS, ALTHOUGH MOST OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND TUESDAY, WITH A LESSER CHANCE OF CONVECTIVE ACTIVITY DURING SUBSEQUENT DAYS. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW CELLS MAY DEVELOP INTO SEVERE STORMS DURING THIS PERIOD, WITH MONDAY AND TUESDAY PROVIDING THE GREATEST CHANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
In the hours before
Local storm report, Jun 13, 4:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 N FRANKLIN 35.94N 86.84W
06/13/2004 WILLIAMSON TN AMATEUR RADIO
MEDIUM SIZED TREES DOWN ALONG FRANKLIN-BRENTWOOD CITY
LIMITS
&&
MAGLocal storm report, Jun 13, 5:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 S NASHVILLE 36.10N 86.78W
06/13/2004 DAVIDSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN SOUTH PORTION COUNTY AND PEA-SIZED
HAIL DOWNTOWN NASHVILLE
&&
MAGLocal storm report, Jun 13, 5:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/13/2004 SUMNER TN AMATEUR RADIO
100 FT TREE DOWN IN HENDERSONVILLE.
&&
KINGLocal storm report, Jun 13, 5:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 E SMYRNA 35.98N 86.48W
06/13/2004 RUTHERFORD TN AMATEUR RADIO
TREE DOWN CAMPBELL AND WEAKLY LANE EXTREME EAST PORTION
OF COUNTY NEAR WILSON COUNTY LINE.
&&
KINGLocal storm report, Jun 13, 5:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST SW GALLATIN 36.38N 86.45W
06/13/2004 0 MPH SUMNER TN AMATEUR RADIO
ESTIMATED 50 MPH WIND ALONG LOCK 4 ROAD.
&&
KINGLocal storm report, Jun 13, 5:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST SW GALLATIN 36.38N 86.45W
06/13/2004 50 MPH SUMNER TN AMATEUR RADIO
ESTIMATED 50 MPH WIND ALONG LOCK 4 ROAD.
&&
KINGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 42 min |
| Jun 12, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jun 13, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 56 min |
| Jun 13, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 62 min |
| Jun 13, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 61 min |
| Jun 13, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 38 min |
| Jun 13, 1:00 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 45 min |
| Jun 13, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Jun 13, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 55 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 61 min |
| Jun 13, 2:43 PM CDT | Tornado Warning | OHX | Benton | 62 min |
| Jun 13, 3:01 PM CDT | Tornado Warning | OHX | Humphreys | 59 min |
| Jun 13, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 63 min |
| Jun 13, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 45 min |
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 45 min |
| Jun 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 51 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 53 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 61 min |
| Jun 13, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 13, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 37 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 60 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 60 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 58 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 50 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.